Massachusetts, 2005Tornado in Massachusetts, June 29, 2005
June 29, 2005 · NWS ALY · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 29, 3:00 AM EST, 8 hours 5 minutes earlier.
Area forecast discussion, Jun 29, 3:00 AM EST, 8 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
400 AM EDT WED JUN 29 2005
.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)... COLD FRONT DROPS SOUTH
INTO REGION TODAY/TONIGHT THEN LIFTS BACK TO THE NORTH THURSDAY.
FRONT COMBINED WITH PASSAGE OF UPPER TROUGH WILL BE FOCUS FOR
SHOWERS AND THUNDERSTORMS INTO THIS EVENING. SCATTERED CONVECTION
TUESDAY EVENING GRADUALLY DIMINISHED BUT LARGE BLOB OF CONVECTION IN
CENTRAL NEW YORK AT MIDNIGHT LASTED MUCH OF THE NIGHT. TENDENCY HAS
BEEN TO SLOWLY WEAKEN AND TURN NORTHEAST SO IT MAY JUST BRUSH CWA.
OTHER SHOWERS POPPING UP TO OUR SOUTH. WILL BLEND EARLY MORNING
POPS INTO 60-70 POPS FOR THE AFTERNOON. DRIER AIR WILL WORK INTO
EXTREME NORTHWEST AND WILL LOWER POP THERE BY LATE PM. NAM MODEL
SOUNDINGS SHOW RELATIVELY SMALL INSTABILITY TODAY AND THAT COUPLED
WITH WEAK WIND FIELD FIELDS SHOULD LIMIT SEVERE THREAT ALTHOUGH
CANT RULE OUT ISOLATED PULSE SEVERE. NAM DEWPOINTS SEEM OK
TODAY..BUT IT MAY BE UNDERESTIMATING TEMPERATURES. WITH 850 MB
TEMPERATURES STILL NEAR 15C WONT TAKE MUCH SUN TO JUMP WELL ABOVE
MET MOS AS WITNESSED BY TUESDAYS PROCEEDINGS AS READINGS JUMPED
INTO THE MID 80S DESPITE CLOUDS INTO MID AFTERNOON. HEAVY RAIN WITH
SLOW MOVING/TRAINING CELLS MAY BE MORE OF AN ISSUE.
THURSDAY...RIDGE BUILDS BACK INTO AREA. NAM MODEL SOUNDINGS SHOW
DECENT CAP. DONT EXPECT MUCH IF ANY CONVECTION. WILL LOWER POPS
BUT LEAVE IN 20-30 RANGE FOR COLLABORATION PURPOSES. TEMPERATURES
MAY AGAIN PUSH 90.
FRIDAY AND FRIDAY NIGHT...STRONG COLD FRONT WILL BRING END TO HEAT
AND HUMIDITY. IT WILL BRING OUR BEST THREAT OF SEVERE WEATHER. 850
MB FLOW STRENGTHENS TO NEAR 30 KTS AND 70-90 KT 250 MB APPROACHES
LATE FRIDAY WITH MODEST DIVERGENCE PROGGED OVER AREA AT 00Z
SATURDAY. LATE ARRIVAL OF FRONT SHOULD ALLOW FOR PLENTY OF
HEATING. SPC DAY3 SLIGHT RISK.
&&
.LONG TERM (FRIDAY NIGHT THROUGH MONDAY)... LESS WARM AND MUCH DRIER
WEATHER FOR HOLIDAY WEEKEND. OVERALL OUR FORECASTS HAVE BEEN VERY
CONSISTENT. A FEW GFS RUNS HAVE SHOWED A MINOR DISTURBANCE MOVING
THROUGH SATURDAY...BUT 00Z RUN THIS MORNING LOOKS QUIET. WARMER AND
MORE HUMID AIR BEGINS TO ARRIVE BY LATE MONDAY. 00Z GFS CONTINUES
TO SUPPORT CURRENT TUESDAY FORECAST SHOWERS THREAT AS WEAK FRONT
MOVES INTO THE NORTHEAST.
&&
.CLIMO....CURRENT AVERAGE JUNE TEMP OF 72.6 WOULD PUT US TIED FOR
7TH WARMEST JUNE. WE COULD EDGE INTO SIXTH PLACES...ESPECIALLY IF
WE CAN BUMP TEMPS UP TODAY WITH A LITTLE SUN.
&&
.AVIATION...GENERALLY MVFR/VFR CONDITIONS WILL PERSIST THROUGH THE
PERIOD. VSBYS GENERALLY 3-5SM BR-HZ WITH SCT025 UNTIL 09Z-11Z AT
WHICH TIME SCT SHRA/TSRA WILL MOVE INTOREGION DROPPING VISIBILITIES
TO 2SM AND OVC025. WILL STILL BE A THREAT OF SHRA/TSRA THROUGH THE
AFTERNOON AND EARLY EVENING HOURS WITH MAINLY VFR CONDITIONS AND
VSBYS MOSTLY P6SM. WINDS S-SW UNDER 10 KTS THROUGH THE PERIOD.
&&
.FIRE WEATHER...MINIMUM RELATIVE HUMIDITY WILL BE RUNNING PRETTY
HIGH TODAY AND THURSDAY WITH MINIMUM RH VALUES GENERALLY 50 TO 75
PERCENT. AS HAS BEEN THE CASE MOST NIGHTS...EXCELLENT RH RECOVERY
EXPECTED TONIGHT WITH RH VALUES INCREASING TO 85 TO 100 PERCENT.
SURFACE WIND WILL BE LIGHT SOUTH TO SOUTHWEST THROUGH THE
PERIOD...LESS THAN 10 KNOTS. LOCALLY HEAVY RAINFALL EXPECTED AGAIN
TODAY AND THURSDAY WITH SHRA/TSRA AS HUMID AIRMASS REMAINS IN PLACE.
&&
.HYDROLOGY...MOST STREAMS AND RIVERS ARE NEAR NORMAL FOR THIS TIME
OF THE YEAR. THAT MEANS LESS THAN HALF BANK FULL. RAINFALL OVER THE
NEXT FEW DAYS MAY BE LOCALLY HEAVY. HOWEVER...IT IS NOT EXPECTED TO
BE WIDESPREAD ENOUGH TO SUFFICIENTLY COVER ANY PARTICULAR RIVER
BASIN TO PRODUCE SIGNIFICANT FLOODING. THE WEATHER WILL BECOME
DRIER AND COOLER OVER THE WEEKEND. NO FLOODING DUE TO RAINFALL IS
EXPECTED ON THE RIVERS IN EASTERN NEW YORK AND WESTERN NEW
ENGLAND...BUT SMALL STREAMS AND CREEKS WILL BE SUSCEPTIBLE TO
LOCALLY HEAVY RAINFALL.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
Hazardous weather outlook, Jun 29, 3:55 AM EST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
455 AM EDT WED JUN 29 2005
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-301100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
455 AM EDT WED JUN 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
.DAY ONE...SCATTERED THUNDERSTORMS TODAY...MAINLY DURING THE
AFTERNOON. LOCALLY HEAVY RAIN POSSIBLE WITH SLOW MOVING STORMS.
.DAYS TWO THROUGH SEVEN...
ONLY ISOLATED THUNDERSTORMS THURSDAY. MORE WIDESPREAD THUNDERSTORMS
FRIDAY AND FRIDAY EVENING WITH SOME POTENTIAL FOR SEVERE STORMS.
A CHANCE OF THUNDERSTORMS TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORTS OF RAINFALL
GREATER THAN 1 INCH WILL BE APPRECIATED.
In the hours before
Local storm report, Jun 29, 10:31 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1131 AM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG MANCHESTER CENTER 43.18N 73.04W
06/27/2005 BENNINGTON VT COUNTY OFFICIAL
TREES DOWN.
&&
OKEEFETornado, Berkshire
- When
- June 29, 11:05 AM EST
- Where
- Berkshire County, Great Barrington
- Rating
- F0
- Path length
- 200 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 42.200, -73.367
East of the Kolodza airport a F0 tornado occurred with only minor damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Ohio, June 29, 20052 deaths · 7 injured · $10,000 · 1.75 in hail · 6 events
- Tornadoes and Flash Flooding in North Dakota, June 29 to 30, 2005$225,000 · F2 · 30 events
- Hail and Damaging Winds in Wisconsin, June 29 to 30, 20051 death · 68 kt wind · 15 events
- Heat in Louisiana, June 29, 20051 death · 1 event
- Hail and Damaging Winds in Iowa, June 29, 2005$460,000 · 73 kt wind · 75 events
- Tornado and Hail in Kansas, June 29, 2005$1.9 million · F1 · 8 events
- Tornadoes and Flash Flooding in Minnesota, June 29, 2005F2 · 28 events
- Tornadoes and Flash Flooding in Minnesota, June 29, 20051 injured · $1,000 · F0 · 71 events
- Hail and Damaging Winds in Massachusetts, June 29, 2005$205,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Iowa, June 29 to 30, 2005$155,000 · 65 kt wind · 14 events
- Lightning Strike in Pennsylvania, June 29, 2005$250,000 · 1 event
- Hail and Damaging Winds in Indiana, June 29, 2005$200,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459622.